Sudden Halt in NSAID use & Affect on Patients

  1. Will a sudden stop in NSAID use harm the patient?

    Let's just say that they're used to having their blood thinned, will a stop in NSAID use cause more viscous blood and put patient at risk for other disease like: hypertension, stroke, mi, etc?

    What does a sudden viscosity in blood do to the human body?
    •  
  2. 4 Comments

  3. by   CelticGoddess
    Blood thinners don't actually thin the blood. You might want to read about the mechanism of action for anti-coagulants. Viscosity of blood occurs for another reason. You can google blood viscosity and you'll find some good hits.

    As far as the NSAIDS or other anticoagulants, Davis' Drug Guide gives a pretty good explanation on the mechanism of action.
  4. by   Esme12
    Quote from elizandajd
    Will a sudden stop in NSAID use harm the patient?

    Let's just say that they're used to having their blood thinned, will a stop in NSAID use cause more viscous blood and put patient at risk for other disease like: hypertension, stroke, mi, etc?

    What does a sudden viscosity in blood do to the human body?
    Why do you ask? Is this a homework question? What NSAID? Some NSAIDS can effect/potentiate anti-coagulants. What is the patients hx?
    Last edit by Esme12 on Jul 29
  5. by   amoLucia
    crickets!
  6. by   meanmaryjean
    [QUOTE=amoLucia;9523004]crickets![/QUOTE

    Right!

close